Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Have pcos. Gall bladder attacks, fever, pain under ribs, lethargy, nausea, bloating, constipation, indigestion. On metformin, ginette. Side effect?

I have pcos wnich was diagnosed 7 years ago after daughters birth, It was also the start of severe gallbladder attacks which i have had one to two a year since, is sometimes accompanied by fever. I have a lot of right side pain under ribs,lethargy,nausea, right side bloating indigestion,constipation, etc.I also have a lot of pelvic pain general and sharp pain in ovaries. i am on metformin 500mg x2 a day and ginette for pcos symptoms.could it be the medication causing these problems?
Asked On : Thu, 2 May 2013
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Diabetologist 's  Response
DEAR SIR/MADAM

METFORMIN 500MG TWO TO THREE TIMES A DAY IS THE STANDARD PROTOCOL FOR THE TREATMENT OF POLY CYSTIC OVARIAN DISEASE. WEIGHT REDUCTION IS THE ULTIMATE GOAL IN TREATING PCOS

THE SIDE EFFECTS OF METFORMIN ARE.
1. NAUSEA
2. CONSTIPATION
3. EPIGASTRIC DISCOMFORT WHICH WILL CAUSE PAIN IN THE RIBS, LETHARGY ETC.
4. METALLIC TASTE IN THE MOUTH.

IF YOU EXPERIENCE ANY OF THESE SYMPTOMS THESE MIGHT BE CAUSED BY METFORMIN.

THE TREATMENT FOR THESE SYMPTOMS IS TO REDUCE THE DOSAGE OF METFORMIN, THEN ADEQUATE PHYSICAL ACTIVITY AND EXERCISE. THEN REVIEW

THANKS

Answered: Sat, 22 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor